Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 233, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 30, 2021, 6:08 PM CDT for Comanche County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2021, 6:08 PM CDT (23:08 UTC)
- Expired
- Sep 30, 2021, 6:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Comanche County, TX
The radar
The Dyess AFB radar (KDYX), 70 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1415 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
753 WUUS54 KFWD 302308 SVRFWD TXC093-302345- /O.NEW.KFWD.SV.W.0233.210930T2308Z-210930T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Fort Worth TX 608 PM CDT Thu Sep 30 2021 The National Weather Service in Fort Worth has issued a * Severe Thunderstorm Warning for... Northwestern Comanche County in central Texas... * Until 645 PM CDT. * At 608 PM CDT, a severe thunderstorm was located near May, or 15 miles northwest of Comanche, and is nearly stationary. HAZARD...Quarter size hail. SOURCE...Public. IMPACT...Damage to vehicles is possible. * This severe thunderstorm will remain over mainly rural areas of northwestern Comanche County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection get inside a sturdy structure and stay away from windows. && LAT...LON 3218 9870 3196 9863 3193 9882 3208 9892 TIME...MOT...LOC 2308Z 180DEG 3KT 3199 9884 HAIL THREAT...OBSERVED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ 30
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 2:51 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Sep 30, 2:51 PM CDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 251 PM CDT Thu Sep 30 2021 ...New Long Term... .SHORT TERM... /Issued 136 PM CDT Thu Sep 30 2021/ /Today and Tomorrow/ The dryline has been our focus the past two days, but the primary source of ascent today is coming from broad synoptic scale lift moving overtop of mesoscale boundaries. We are watching a slow moving undular bore moving into Western North Texas that is helping break the surface-based cap and develop scattered showers and storms to the northwest of DFW. Expect this boundary to slowly continue south through the afternoon, developing showers and storms behind the boundary. Expect the coverage of precip to be most widespread late this afternoon and early tonight--before about midnight. Approximate timing has this boundary moving into the Metroplex is around 5-7 PM, Waco around midnight, and deep Central Texas in the early morning hours. Deep-layer environmental shear is weak, so cold pool dominant multicell clusters will be the favored convective mode for this event. With that being said, there is low potential for a couple supercells to become strong to borderline severe, but these should remain relatively isolated and develop along updraft interactions. The primary threat with this slow moving boundary will be heavy rain that may lead to isolated instances of flooding. For the most part, soils are relatively dry, which should allow for efficient water absorption. However, areas that received heavy rain the past couple days and/or urban areas that receive training storms may experience minor flooding and/or isolated instances of flash flooding this afternoon and early tonight. Across the remainder of the area, morning cloud cover has limited heating, but insolation will gradually erode any inhibition over the next couple of hours. This will leave us under a buoyant, uncapped airmass with broad synoptic ascent overhead. This is a classic recipe for a gradual blossoming of showers/storms this afternoon with a focus along mesoscale boundaries and within a theta-e maximum over southeast Texas. Storm coverage across this area will be much less than the area NW of DFW due to the lack of focused ascent outside of newly developing outflow boundaries. Broad cloud cover early tomorrow morning along with a weakening convective complex should put us under a largely subsident airmass come daybreak. A few lingering showers or isolated storms will still be possible, but the lightning threat will be quite low until later in the day. Synoptic ascent will progressively increase through the afternoon, with an increasingly divergent upper level wind field. This will leave us under rather strong synoptic ascent and deep/strong moisture flux moving in from the gulf. We expect widespread showers and isolated storms to develop by sunset tomorrow. At this time, we are not confident about the exact placement and timing of this precip, but are confident there will be rain...somewhere. The focus areas/timing should be honed in with the future forecast updates. Bonnette && .LONG TERM... /NEW/ /Friday Night and Beyond/ An upper low over New Mexico will lift northeast through the Oklahoma Panhandle area Friday night, then continue onward through the Plains over the weekend, eventually reaching the Great Lakes by Monday. At the surface, an attendant cold front will slide slowly and steadily southeast through the region, providing an added focus for convective development over the weekend before drawing a cooler, drier, and overall more seasonable airmass southward through North and Central Texas. Our next round of convection (which will have fired along the cold front to the northwest and/or dryline to the west) will likely be either ongoing or about to enter our west and northwest zones at the start of the forecast period. Similarly to previous rounds of convection, multicell clusters should congeal and push eastward through the forecast area during the overnight hours into Saturday morning. These storms may present a low-end damaging wind threat as good overall deep layer shear will be present (30-40 kt) along with modest instability. Most storms, however, should remain sub-severe with gusty winds and brief heavy rain still possible. A weakening trend may occur Saturday morning as convection outruns the better forcing and becomes undercut by outflow. This would likely be temporary though, as one last shortwave rounding the base of the low should ignite another round of showers and storms sometime during the day Saturday. At this point (let's say around midday), the cold front is expected to bisect the CWA somewhere near a Paris-Dallas-Lampasas line. The front would serve as a focus for the Saturday convection, both of which will propagate slowly and steadily east through the southeastern half of the region Saturday afternoon through Saturday night. The slow nature of the system will hopefully provide beneficial rainfall across a good portion of the area. At this time, additional rainfall totals of 1 to 2 inches are looking fairly common, with localized higher amounts wherever training showers and storms may occur. A few spots along the Red River and near the Highway 281 corridor have already received 2+ inches since Tuesday. These areas may be quicker to see flooding compared to the rest of the region, where drier soils should be able to handle most of the expected rainfall. A drier and cooler airmass will spread southeast through the region in the wake of the departing low and cold front. The upper low will actually become absorbed by a stronger system over the Great Lakes, which will then dive southward through the Ohio and Tennessee River Valleys around the middle part of next week. We will be on the dry and subsident side of the system, with a possible exception being the far northeast zones where a few wrap around sprinkles may occur. Otherwise, the resulting upper level pattern will generate nice and seasonable early to mid October weather, with sunny days and clear nights, featuring lows in the 50s and 60s and highs in the lower to mid 80s. 30 && .AVIATION... /Issued 136 PM CDT Thu Sep 30 2021/ /18Z TAFs/ Convective timing will be the primary concern this afternoon. The Bowie cornerpost is basically blocked by a line of storms and expect this line to slowly move southeast through the afternoon. Expect storms to begin to impact the D10 TRACON as early as 22-23Z, but remain outside of the terminals themselves. Expect TSRA to move on station along with gusty north winds by around 00-02Z with brief heavy rain/gusty winds. TS will likely impact the terminals for a couple hours with off/on rain and isolated embedded thunderstorms continuing for several hours thereafter. Once the storms end in the early morning hours, expect light wind speeds with the direction gradually veering from the NE to SE under MVFR cloud cover. Additional storms are forecast tomorrow afternoon, but our confidence of timing is still very low at this time. For now, have just carried a generic VCTS after 20Z in the DFW TAF but this will likely have to be adjusted with future TAFs. Bonnette && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 71 83 69 81 67 / 80 60 60 80 20 Waco 71 82 69 81 67 / 70 70 50 80 20 Paris 69 83 68 79 67 / 60 60 70 90 50 Denton 69 83 66 81 62 / 80 60 70 80 20 McKinney 69 83 68 80 65 / 80 60 70 90 30 Dallas 71 83 71 82 69 / 80 60 60 80 20 Terrell 70 83 68 80 67 / 80 60 50 90 30 Corsicana 71 84 69 81 68 / 70 70 40 80 30 Temple 71 83 68 82 66 / 60 70 50 80 30 Mineral Wells 68 80 66 80 62 / 80 60 70 70 10 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Sep 30, 1:33 PM CDT, 4 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 133 PM CDT Thu Sep 30 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 133 PM CDT Thu Sep 30 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. There will be a risk for thunderstorms this afternoon and tonight across much of North and Central Texas. Wind gusts to 50 mph along with hail will be possible primarily across western North Texas this afternoon and early tonight. Heavy rainfall may also result in isolated instances of flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few more rounds of scattered to numerous storms are in the forecast through Saturday night. Severe weather is not anticipated, but heavy rainfall could result in localized flooding. Storm chances end from west to east on Sunday. .SPOTTER INFORMATION STATEMENT... Formal spotter activation is not anticipated, but timely reports of wind, hail, and/or flooding are appreciated.
In the hours before
Special weather statement, Sep 30, 2:41 PM CDT, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
241 PM CDT Thu Sep 30 2021
TXZ100-115-302015-
Stephens TX-Young TX-
241 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of southwestern Young
and northern Stephens Counties through 315 PM CDT...
At 241 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Crystal Falls, or 10 miles northwest of Breckenridge,
moving east at 30 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Breckenridge, Crystal Falls and Newcastle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3295 9910 3296 9895 3322 9895 3324 9894
3323 9875 3290 9858 3265 9909
TIME...MOT...LOC 1941Z 258DEG 26KT 3287 9903
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
79Special weather statement, Sep 30, 3:04 PM CDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
304 PM CDT Thu Sep 30 2021
TXZ115-302030-
Stephens TX-
304 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of Stephens County
through 330 PM CDT...
At 304 PM CDT, Doppler radar was tracking a strong thunderstorm near
Breckenridge, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Breckenridge, Necessity and Crystal Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3295 9859 3260 9861 3274 9909 3295 9910
TIME...MOT...LOC 2004Z 286DEG 22KT 3280 9893
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
79Special weather statement, Sep 30, 3:32 PM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
332 PM CDT Thu Sep 30 2021
TXZ102-302100-
Wise TX-
332 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of northwestern Wise
County through 400 PM CDT...
At 331 PM CDT, Doppler radar was tracking a strong thunderstorm over
Chico, or 9 miles north of Bridgeport, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alvord and Chico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3324 9772 3322 9791 3333 9792 3343 9792
3343 9769
TIME...MOT...LOC 2031Z 181DEG 12KT 3333 9781
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
79Special weather statement, Sep 30, 3:58 PM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
358 PM CDT Thu Sep 30 2021
TXZ102-302130-
Wise TX-
358 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of northwestern Wise
County through 430 PM CDT...
At 358 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chico, or 9 miles northwest of Bridgeport. This storm was nearly
stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3325 9778 3325 9792 3343 9792 3343 9777
TIME...MOT...LOC 2058Z 265DEG 0KT 3330 9787
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
79Special weather statement, Sep 30, 5:16 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
516 PM CDT Thu Sep 30 2021
TXZ100-101-116-302245-
Palo Pinto TX-Young TX-Jack TX-
516 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of southeastern Young,
southwestern Jack and northwestern Palo Pinto Counties through 545 PM
CDT...
At 516 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Graford, or 13 miles southeast of Graham, moving east
at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Graford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3306 9851 3312 9827 3290 9818 3284 9846
3294 9851
TIME...MOT...LOC 2216Z 257DEG 10KT 3296 9841
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
79Special weather statement, Sep 30, 5:36 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
536 PM CDT Thu Sep 30 2021
TXZ115-116-129-302300-
Palo Pinto TX-Stephens TX-Eastland TX-
536 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of Eastland, Stephens
and southwestern Palo Pinto Counties through 600 PM CDT...
At 536 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ranger, moving north at 10 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Breckenridge, Eastland, Cisco, Ranger, Gorman, Rising Star, Possum
Kingdom State Park, Necessity, Gunsight, Crystal Falls, Strawn and
Carbon.
This includes Interstate 20 between mile markers 324 and 363.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3295 9909 3295 9857 3267 9846 3230 9848
3208 9893 3208 9912
TIME...MOT...LOC 2236Z 185DEG 7KT 3244 9867
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
30The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 8:00 PM CDT | Special Weather Statement | FWD | Palo Pinto | 30 min |
| Sep 29, 8:10 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 65 min |
| Sep 29, 8:11 PM CDT | Areal Flood Advisory | FWD | Palo Pinto, Stephens | 3 hr |
| Sep 29, 8:22 PM CDT | Special Weather Statement | FWD | Palo Pinto | 23 min |
| Sep 29, 9:35 PM CDT | Special Weather Statement | FWD | Erath | 25 min |
| Sep 30, 2:36 PM CDT | Areal Flood Advisory | FWD | Montague | 3 hr |
| Sep 30, 2:41 PM CDT | Special Weather Statement | FWD | Stephens | 34 min |
| Sep 30, 3:04 PM CDT | Special Weather Statement | FWD | Stephens | 26 min |
| Sep 30, 3:32 PM CDT | Special Weather Statement | FWD | Wise | 28 min |
| Sep 30, 3:58 PM CDT | Special Weather Statement | FWD | Wise | 32 min |
| Sep 30, 4:43 PM CDT | Areal Flood Advisory | FWD | Wise | 3 hr |
| Sep 30, 5:16 PM CDT | Special Weather Statement | FWD | Palo Pinto | 29 min |
| Sep 30, 5:36 PM CDT | Special Weather Statement | FWD | Eastland, Stephens | 24 min |
| Sep 30, 5:46 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 25 min |
| Sep 30, 5:50 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 40 min |
| Sep 30, 6:28 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath, Palo Pinto | 47 min |
| Sep 30, 6:43 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.